Advertisement

Correspondences and Index

  • Bogdan Bojarski
  • Andrzej Weber
Chapter
  • 551 Downloads
Part of the Trends in Mathematics book series (TM)

Abstract

We define a certain class of correspondences of polarized representations of C*-algebras. Our correspondences are modeled on the spaces of boundary values of elliptic operators on bordisms joining two manifolds. In this setup we define the index. The main subject of the paper is the additivity of the index.

Keywords

Index of an elliptic operator Riemann-Hilbert problem bordism K-theory 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    S. Alinhac, Non unicité du problème de Cauchy pour des opérateurs de type principal II. Ann. of Math. 117 (1983), 77–108.zbMATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    M.F. Atiyah, V.K. Patodi, I.M. Singer, Spectral asymmetry and Riemannian geometry. I. Math. Proc. Camb. Phil. Soc. 77 (1975), 43–69.zbMATHMathSciNetCrossRefGoogle Scholar
  3. [3]
    M.Sh. Birman, M.Z. Solomyak, On subspaces admitting pseudodifferential projections. (Russian) Vestnik Leningrad. Univ. Mat. Mekh. Astronom. 1 (1982), 18–25. (English) Vestn. Leningr. Univ., Math. 15 (1983), 17–27.zbMATHMathSciNetGoogle Scholar
  4. [4]
    B. Bojarski, The abstract linear conjugation problem and Fredholm pairs of subspaces. Volume in Memoriam I.N. Vekua: Differential and Integral Equations. Boundary Value Problems. Publications of I.N. Vekua Institute of Applied Mathematics, Tibilisi 1979, 45–60.Google Scholar
  5. [5]
    B. Bojarski, The geometry of the Riemann-Hilbert problem. Booss-Bavnbek, Bernhelm (ed.) et al., Geometric aspects of partial differential equations. Proceedings of a minisymposium on spectral invariants, heat equation approach, Roskilde, Denmark, September 18–19, 1998. Providence, RI: American Mathematical Society. Contemp. Math. 242 (1999), 25–33.Google Scholar
  6. [6]
    B. Bojarski, The geometry of the Riemann-Hilbert problem II. in Boundary value problems, integral equations and related problems (Beijing/Chengde, 1999), 41–48, World Sci. Publishing, River Edge, NJ, 2000.Google Scholar
  7. [7]
    B. Bojarski, A. Weber, Generalized Riemann-Hilbert Transmission and Boundary Value Problems, Fredholm Pairs and Bordisms. Bull. Polish Acad. Sci. Math. 50, No 4 (2002), 479–496.zbMATHMathSciNetGoogle Scholar
  8. [8]
    B. Booss-Bavnbek, K.P. Wojciechowski, Desuspension of splitting elliptic symbols, I. Ann. Glob. Anal. Geom. 3, No. 3, 337–383, (1985); II. Ann. Glob. Anal. Geom. 4, No. 3, 349–400, (1986).MathSciNetCrossRefGoogle Scholar
  9. [9]
    B. Booss-Bavnbek, K.P. Wojciechowski, Elliptic boundary problems for Dirac operators. Mathematics: Theory & Applications. Boston, MA: Birkhäuser. (1993).zbMATHGoogle Scholar
  10. [10]
    A. Connes, Non-commutative differential geometry. Publ. Math., Inst. Hautes Etud. Sci. 62 (1985), 257–360.MathSciNetGoogle Scholar
  11. [11]
    A. Connes, Noncommutative geometry. Academic Press, Inc., San Diego, CA, 1994.zbMATHGoogle Scholar
  12. [12]
    X. Dai, W. Zhang, Splitting of the family index. Comm. Math. Phys. 182 (1996), no. 2, 303–317.zbMATHMathSciNetCrossRefGoogle Scholar
  13. [13]
    G.G. Kasparov, Topological invariants of elliptic operators. I. K-homology. (Russian) Math. USSR-Izv. 9 (1975), no. 4, 751–792; (English) Izv. Akad. Nauk SSSR Ser. Mat. 39 (1975), no. 4, 796–838.MathSciNetCrossRefGoogle Scholar
  14. [14]
    R.S. Palais, R.T. Seeley, Cobordism invariance of the analytical index. in Seminar on the Atiyah-Singer index theorem. ed. R.S. Palais, Annals of Mathematics Studies 57, Princeton University Press, Princeton.Google Scholar
  15. [15]
    A. Pliś, Non-uniqueness in Cauchy’s problem for differential equations of elliptic type. J. Math. Mech. 9 (1960), 557–562.MathSciNetzbMATHGoogle Scholar
  16. [16]
    A. Pressley, G. Segal, Loop groups. Oxford Mathematical Monographs. Oxford Science Publications. The Clarendon Press, Oxford University Press, New York, 1986.zbMATHGoogle Scholar
  17. [17]
    S.G. Scott, K.P. Wojciechowski, The ζ-determinant and Quillen determinant for a Dirac operator on a manifold with boundary. Geom. Func. Anal. Vol. 10 (2000), 1202–1236.zbMATHMathSciNetCrossRefGoogle Scholar
  18. [18]
    G. Segal, Topological Field Theory (’stanford Notes’). Available at http://www.cgtp.duke.edu/ITP99/segal/Google Scholar
  19. [19]
    R.T. Seeley, Singular Integrals and Boundary Value Problems. Amer. J. Math 88 (1966), 781–809.zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2006

Authors and Affiliations

  • Bogdan Bojarski
    • 1
  • Andrzej Weber
    • 2
  1. 1.Institute of Mathematics PANWarszawaPoland
  2. 2.Institute of MathematicsWarsaw UniversityWarszawaPoland

Personalised recommendations